[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1986

Histomorphometric Evaluation of Reversible Heparin-Induced Osteoporosis in Pregnancy

Author Affiliations

From the Departments of Medicine (Drs Zimran and Shilo) and Diagnostic Radiology (Dr Fisher), Shaare Zedek Medical Center, and the Division of Oral Pathology (Dr Bab), Hebrew University—Hadassah School of Dental Medicine, Jerusalem.

Arch Intern Med. 1986;146(2):386-388. doi:10.1001/archinte.1986.00360140226033
Abstract

• Transilial bone biopsy confirmed heparin-induced osteopenia in a 23-year-old postpartum patient. Histomorphometric measurements during the reversible stage of bone disease that followed discontinuation of the heparin sodium therapy revealed signs of recovery; these were superimposed on a loose trabecular structure typical of osteoporosis. The histomorphometric evidence of recovery correlated well with signs of clinical improvement. In the majority of patients, heparin therapy during pregnancy is innocuous; however, discontinuation of treatment is recommended at the earliest signs of osteoporosis.

(Arch Intern Med 1986;146:386-388)

×